TITLE

Interior regularity of optimal transport paths

AUTHOR(S)
Qinglan Xia
PUB. DATE
July 2004
SOURCE
Calculus of Variations & Partial Differential Equations;Jul2004, Vol. 20 Issue 3, p283
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In a previous paper, we considered problems for which the cost of transporting one probability measure to another is given by a transport path rather than a transport map. In this model overlapping transport is frequently more economical. In the present article we study the interior regularity properties of such optimal transport paths. We prove that an optimal transport path of finite cost is rectifiable and simply a finite union of line segments near each interior point of the path.
ACCESSION #
13604382

 

Related Articles

  • Dynamic Optimization (Book Review). Clark, Colin W. // American Journal of Agricultural Economics;Feb82, Vol. 64 Issue 1, p167 

    Reviews the book 'Dynamic Optimization: The Calculus of Variations and Optimal Control in Economics and Management,' by Morton I. Karmien and Nancy L. Schwartz.

  • Constrained Extremum Problems with Infinite-Dimensional Image: Selection and Necessary Conditions. K. Madani; G. Mastroeni; A. Moldovan // Journal of Optimization Theory & Applications;Oct2007, Vol. 135 Issue 1, p37 

    This paper deals with image space analysis for constrained extremum problems having an infinite-dimensional image. It is shown that the introduction of selection for point-to-set maps and of quasi multipliers allows one to establish optimality conditions for problems where the classical approach...

  • A global optimization algorithm for generalized semi-infinite, continuous minimax with coupled constraints and bi-level problems. Tsoukalas, Angelos; Rustem, Ber�; Pistikopoulos, Efstratios N. // Journal of Global Optimization;Jun2009, Vol. 44 Issue 2, p235 

    We propose an algorithm for the global optimization of three problem classes: generalized semi-infinite, continuous coupled minimax and bi-level problems. We make no convexity assumptions. For each problem class, we construct an oracle that decides whether a given objective value is achievable...

  • Symmetry Groups and Non-Planar Collisionless Action-Minimizing Solutions of the Three-Body Problem in Three-Dimensional Space. Ferrario, Davide L. // Archive for Rational Mechanics & Analysis;Mar2006, Vol. 179 Issue 3, p389 

    Periodic and quasi-periodic solutions of the n-body problem can be found as minimizers of the Lagrangian action functional restricted to suitable spaces of symmetric paths. The main purpose of this paper is to develop a systematic approach to the equivariant minimization for the three-body...

  • Generalized K�hler Geometry from Supersymmetric Sigma Models. Bredthauer, Andreas; Lindstr�m, Ulf; Persson, Jonas; Zabzine, Maxim // Letters in Mathematical Physics;Sep2006, Vol. 77 Issue 3, p291 

    We give a physical derivation of generalized K�hler geometry. Starting from a supersymmetric nonlinear sigma model, we rederive and explain the results of Gualtieri (Generalized complex geometry, DPhil thesis, Oxford University, 2004) regarding the equivalence between generalized...

  • A New Notion of Conjugacy for Isoperimetric Problems. Rosenblueth, Javier F. // Applied Mathematics & Optimization;Nov/Dec2004, Vol. 50 Issue 3, p209 

    For problems in the calculus of variations with isoperimetric side constraints, we provide in this paper a set of points whose emptiness, independently of nonsingularity assumptions, is equivalent to the nonnegativity of the second variation along admissible variations. The main objective of...

  • STABILITY RESULTS FOR EKELAND'S EPSILON VARIATIONAL PRINCIPLE AND CONE EXTREMAL SOLUTIONS. Attouch, Hedy; Riahi, Hassan // Mathematics of Operations Research;Fall93, Vol. 18 Issue 1, p173 

    Given X a Banach space and f: X ? R &union; {+ 8} a proper lower semicontinuous function which is bounded from below, the Ekeland's e-variational principle asserts the existence of a point x in X, which we call e-extremal with respect to f, which satisfies f(u) > f(x) - e��u -...

  • On the Existence of a Maximizer for the Strichartz Inequality. Kunze, Markus // Communications in Mathematical Physics;Nov2003, Vol. 243 Issue 1, p137 

    It is shown that a maximizing function u*?L2 does exist for the Strichartz inequality ?eit?x2u?L6t(L6x)=S?u?L2, with S>0 being the sharp constant.

  • Global optimization of multi-parametric MILP problems. Fa�sca, N.; Kosmidis, V.; Rustem, B.; Pistikopoulos, E. // Journal of Global Optimization;Sep2009, Vol. 45 Issue 1, p131 

    In this paper, we present a novel global optimisation approach for the general solution of multi-parametric mixed integer linear programs (mp-MILPs). We describe an optimisation procedure which iterates between a (master) mixed integer nonlinear program and a (slave) multi-parametric program....

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics